Jump to content
CrazyBoards.org

Recommended Posts

Hi all !!

So I've been tapering off Quetiapine for a good while now, as my only bout of severe depression has been in remission since 2011, and am now on 87.5mg. 

Four weeks ago, I believe I suffered a concussion/mild brain trauma from boxing, my cognitive functions have suffered significantly and I've had bad anxiety/depressive thoughts too - my pdoc is viweing this is a flare up of my past depression which needs resovling ASAP. So I was offered Paroxetine, then Venlafaxine, I really wanted Wellbutrin because it has the least reported sexual dysfunction issues and may help with mental sharpness. Pdoc wasn't sure, so in the end I've been prescribed Trazodone 150mg at night - along with the existing Quetiapine dose!

I woke up at 4am feeling like I was drowning / suffocating inside my own body and my mind was actually racing for a while before I zonked out back to sleep. I eventually came to around 8am feeling really groggy and struggled dizzily to the bathroom mirror - my eyes were a mess, I looked as if I had been on a huge night out on the town. I've not been able to think properly all day, there was no way I would have been able to function in work and in light of the fact that I believe I am already suffering cognitive impairment from the concussion, over sedation is the absolute last thing I need.

At one point I had a really bad migraine type headache, which I never get, so I managed to speak to Pdoc, who eventually suggested cutting the pills in half, then review the over-sedation issue Friday. My gut feel is Quetiapine combined with Trazodone is heavy duty.

If its still an issue, it looks Venlafaxine at 75mg/d, though he conceded to looking into the possibility of Wellbutrin too (largely subject to establishing any contra-indications with Quetiapine). All I know is I cant take any more Trazodone tonight and will start 75mg tomorrow evening to see how I get on - if I return to a state of non-complis mentis on Thursday, they are going in the bin. This basically leaves the pdocs preferred choice of Venlafaxine, or possibly the Wellbutrin; 

  • Does anyone have any experience with Trazodone and Quetiapine combined? 
  • How about any opinions on Venlafaxine and sexual dysfunction?
  • What experience do people have with Wellbutrin in terms of its anti-depressant / anxiety efficacy or mental lucidity and whether it impacted sleep?

Share this post


Link to post
Share on other sites

I'm currently taking a low dose of quetiapine and mitrazapine (similar sleep aid) which both have a moderate interaction with each other. It just gets me more tired and I slur a bit when I take my meds at night. I believe the interaction would be very similar.  

Hopefully I'll get off the mitrazapine and get back on a proper dose to quetipine which helped me be stable and sleep

Share this post


Link to post
Share on other sites

I took 200mg of trazadone when I was on geodon because I couldn't sleep. When I switched to seroquel I continued but found I didn't need it anymore.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

  • Similar Content

    • By sming
      Hey,
      So about 5pm every day of late, my mood just turns black. I can't buy a neutral (forget positive) cognition or emotion, I start to feel and think very negatively no matter what I do. Of course, I'm feeling and thinking badly beforehand, but it just sinks to another level, or depth if you will. 
      So I'm wondering if it's a med (or meds) that I'm taking that's losing effect around 5pm. I take the following meds - yes, it's a crazy-looking brew I know, but it allows me to function somewhat - at 6am (in milligrams):
      200 Provigil, 2.5 Abilify, 40 Fetzima, 30 Lexapro, 15 BuSpar, 150 Lyrica, 10 Percocet and these at 2pm:
      150 Lyrica, 15 BuSpar and these 4 times a day, where the last dose is typically 2pm:
      15 Adderall 10 Percocet (for chronic pain) and these at 7pm for sleep:
      150 Trazodone, 50 Benedryl It's impossible to confidently predict a "culprit" but if anyone has any hunches, I'd love to hear them.
      For example, today I'm splitting (some of) the 6am batch into two and  taking the second half at 2pm as an experiment. I feel that empirical experimentation might be the way to go because the theory is too complex with this many psychotropic medications in play. 
      Cheers , Pete
    • By morpheus
      Hello,
      Is it safe to take  regular Quetiapine 800mg all at night? Pdoc prescribed four 200mg tablets at night, but maximum single dose is 400mg.  If I want decent sleep I have to take all dose (800mg)  as a single dose at night. I'm feeling fine, no overdose symptoms, just little concerns about safety.
    • By lunafox
      Hello all, I'm looking for some med experience/anecdotes!
      I am bipolar and also have anxiety, ADHD, and PTSD. Currently I'm taking Lamictal (400mg/day), Geodon (80mg/day), and Adderall (25mg/day). I'm looking to change it up because I am seriously struggling with the side effects. Since starting Geodon I am tired all the time (it doesn't help that I'm in the midst of a depressive episode) and I've gained 20+ pounds in two months. I think it's helping with the manic side (or maybe that's just because of the depressive episode I'm in?) but I can't deal with these side effects. The Adderall works great for my ADHD but I think it's making me too edgy/irritable for my liking. On top of it I have been having terrible anxiety lately.
      I'm meeting with a new PMHNP next week and I like to research my med options ahead of time so that I feel more informed and can advocate for myself. I'm interested in Wellbutrin because it doesn't have weight gain associated with it, it helps with binge eating and supposedly helps you quit smoking (both current concerns of mine), and can work for both depression and ADHD. I'm also interested in Buspar as a possible anxiety med? I like that it also isn't associated with weight gain and that it isn't supposed to be sedating.

      I've also taken Abilify in the past (before I took Geodon) and didn't experience any terrible side effects other than it making me sleepy but maybe combined with the right thing that wouldn't be as much of an issue?
      Anyone have experience with this combo or a similar one? Any and all feedback appreciated! The med game is so overwhelming.
       
    • By Unburdened
      I've been on many medications trying to find the right ones and have lots of boxes of unused medications. I know these would be very useful for many people, especially the extremely expensive ones. I suppose it's unethical to give them to someone else? Obviously I would only do it if they were on that drug anyway and had a prescription. These drugs cost me a fortune and just giving them to a pharmacy so they can destroy them is like burning money. What are your thoughts? I have no way of connecting with people who would need the drugs however so it's not like I know of people in my life who want my Zyban and other medications. I'm in Australia. 
    • By Drjekyll
      I am diagnosed bipolar 2, OCD, GAD, and at one point ADHD although the psychs can’t decide if it’s true or not.
       
      my cocktail:
      wellbutrin xl 450 mg in morning
      lamictal 200mg at night
      lexapro 10mg morning for the GAD and OCD my OCD is the obsessive thoughts type.
       
      My issue being mainly that I lack motivation and am tired all the time as well very hungry and have gained weight but can’t find the hunger control to diet and can’t find the motivation to exercise.
      yes it’s terrible and could be affecting all of this but for years it’s the only way I can function half a pot or a whole pot of coffee in the morning and  occasionally a monster or two in the afternoon I practically live on caffeine.
      i sleep ok usually about 7-8 hours a night.
      luckily I have a job currently although I’m a serial job hopper.
      somehow I have a wife and daughter who put up with me. I’m on my 20’s
      im 6 foot tall and was originally 225 when I was exercising but after wife’s pregnancy and post partum and life of course I’m now 289.
      just trying to see if anyone has experienced similar cocktails because although I’ve been under treatment off and on since 15 I have honestly not tried many meds more so favoring trying different doses of the same med because I have enough of a hard time holding a job without the med game happening.
      i have tried seroquel which is a never again
      strattera which messed with blood pressure. Gabapentin which is absolutely not. Adderall which was obviously awesome but is likely bad for the bipolar. Abilify which made me feel mentally handicapped. Buspar which made me practically forget my own name. 
       
      Just found this place and basically looking for any experiences, thoughts etc.
       
×
×
  • Create New...